Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 23, NWS Corpus Christi, TX

August 16, 2007Refugio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Aug 16, 2007, 5:32 AM CDT for Refugio County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2007, 5:32 AM CDT (10:32 UTC)
Expired
Aug 16, 2007, 6:00 AM CDT
In force
28 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 92 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 161032
TORCRP
TXC391-161100-
/O.NEW.KCRP.TO.W.0023.070816T1032Z-070816T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS

* UNTIL 600 AM CDT

* AT 529 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
  TIVOLI...OR ABOUT 11 MILES SOUTHWEST OF LONG MOTT...MOVING
  NORTHWEST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  JUST WEST OF TIVOLI BY 540 AM CDT...
  NEAR MCFADDIN BY 600 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2852 9717 2854 9711 2848 9692 2850 9690
      2841 9680 2840 9680 2842 9685 2841 9686
      2835 9679 2832 9679 2829 9696

$$

JTR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 15, 9:38 PM CDT, 7 hours 54 minutes earlier.

Area forecast discussion, Aug 15, 9:38 PM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT WED AUG 15 2007

.UPDATE...TROPICAL STORM ERIN REMAINS DISORGANIZED OVER THE GULF.
SINCE TS ERIN IS NOT EXPECTED TO BECOME TOO ORGANIZED OVERNIGHT...
TROPICAL STORM FORCE WINDS ARE NO LONGER EXPECTED TO MAKE IT INTO
THE INLAND SECTIONS OF THE COASTAL PLAINS THURSDAY...NAMELY THE AREAS
ALONG AND WEST OF HIGHWAY 281. AS A RESULT...DECIDED TO DROP THE
INLAND TROPICAL STORM WARNING FOR LIVE OAK...JIM WELLS...AND DUVAL
COUNTIES. DEEP TROPICAL MOISTURE IS ALSO LOCATED WELL EAST OF TS
ERIN (PER GOES SOUNDER IMAGERY) AND IS EXPECTED TO MOVE OVER
SOUTH TEXAS BEHIND TS ERIN THROUGH AT LEAST EARLY FRIDAY. AS A
RESULT...DECIDED TO EXPAND THE FLASH FLOOD WATCH AREAWIDE THROUGH
FRIDAY MORNING GIVEN THE CONTINUED COPIOUS MOISTURE OVER SOUTH
TEXAS. UPDATED PRODUCTS WILL BE SENT OUT SHORTLY.

&&

.AVIATION...MOSTLY VFR CONDITIONS WL PREVAIL THROUGH THE EARLY
MORNING HOURS.  THAT IS WHEN THE RAIN SHIELD FROM TROPICAL STORM
ERIN WL REALLY BEGIN TO IMPACT THE CRP AND VCT TAF SITES.  BY 10Z
CRP AND VCT WL BE MVFR AS THE RAIN INCREASES AND CLOUDS LOWER AND
THICKEN WITH THE APPROACH OF ERIN.  THIS RAIN AND MVFR CONDITIONS
WL THEN SPREAD FURTHER WEST TWDS ALI BY 16Z.  DUE TO THE TRACK OF
ERIN...VCT WL LKLY SEE THE WORST CONDITIONS.  AS A RESULT...EXPECT
BRIEF IFR CONDITIONS TO BE POSSIBLE ACROSS VCT FROM NOON ONWARD.
GUSTY WINDS UP TO 35 KTS WL BE POSSIBLE ACROSS VCT AND CRP DURING
THE DAY ON THURSDAY AS ERIN MOVES INLAND.  OUT WEST ACROSS LRD...THE
RAIN WL BE MORE SCATTERED WITH BRIEF MVFR CONDITIONS POSSIBLE FROM
NOON ONWARD.

&&

.PREV DISCUSSION... /ISSUED 447 PM CDT WED AUG 15 2007/

UPDATE...UPDATES WILL BE OUT SHORTLY TO ADJUST FOR LATEST NHC
ADVISORY WHICH PLACES LANDFALL NEAR CORPUS CHRISTI THURSDAY MORNING.

PREV DISCUSSION... /ISSUED 354 PM CDT WED AUG 15 2007/

SHORT TERM....SHORT TERM (TONIGHT THROUGH THURSDAY)...HAVE GONE
WITH HPC QPF FIELDS WITH GENERALLY 3 TO 6 INCH RAINFALL TOTALS
EXPECTED ACROSS MUCH OF S TX. THEREFORE HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE ALL OF THE CWA THROUGH THURSDAY. BASED ON
NHC INFORMATION IT LOOKS LIKE SRN CWA WILL SEE BORDERLINE T.S.
WINDS ALTHOUGH BANDS OF TSRA TONIGHT THROUGH THU WILL PRODUCE
GUSTY WINDS PERIODICALLY. WIND FIELDS WILL LIKELY BE ADJUSTED WITH
4 PM NHC ADVISORIES. GIVEN COPIOUS AMOUNTS OF MOISTURE/CLOUD
COVER...THU MAX TEMPS LOOK MUCH COOLER BY AROUND 6 TO 10 DEGREES.

AVIATION...CONDITIONS WILL DETERIORATE OVERNIGHT AS T.S. ERIN
RAINBANDS MOVE ACROSS S TX. WINDS WILL PERIODICALLY BE GUSTING TO
AROUND 35 TO 45 KNOTS OR GREATER ESPECIALLY IN TSRAS. GENERALLY
EXPECTING MVFR WITH IFR PERIODICALLY IN TSRAS.

MARINE...T.S. ERIN WILL INCREASE SEAS TO 9 TO 11 FEET THROUGH THU
ALONG WITH WIDESPREAD TSRAS PRODUCING VERY ROUGH AND CHAOTIC
CONDITIONS.

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...ANTICIPATE
WIDESPREAD CONVECTION...WITH LOCALLY HEAVY RAINFAL...THURSDAY
EVENING OVR THE CNTRL/WRN CWFA OWING TO NHC TRACK OF ERIN. DUE TO
LINGERING COPIOUS MSTR...WL RETAIN NUMEROUS CONVECTION FRIDAY.
ALTHOUGH THE GFS MAINTAINS COPIOUS MSTR SAT/SUN...CONCUR WITH THE
ECMWF REGARDING THE UPPER RIDGE BUILDING OVR THE REGION. AS A
RESULT...ANTICIPATE THAT MSTR WL DECREASE SIGNIFICANTLY. WL FCST
PRIMARILY ISOLD CONVECTION SAT/SUN. WL RETAIN DRY CONDITIONS
MON/TUE. ANOTHER UPPER SYSTEM IS PROGD TO ENTER THE REGION FROM THE
EAST LATE IN THE PERIOD. ALTHOUGH THE DETERMINISTIC SOLNS DIVERGE
WITH RESPECT TO TIMING...WL ADD ISOLD CONVECTION WED. SCA CRITERIA
SEA HGTS/WIND EXPECTED TO PERSIST THROUGH FRI MORNING. ANTICIPATE A
SIGNIFICANT PORTION OF THE CWFA TO EXPERIENCE 105-109 DEGREES MAX
HEAT INDEX VALUES SAT-MON...WITH VALUES POSSIBLY REACHING 110
DEGREES TUE/WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  87  79  90  78  / 100 100  80  60  20
VICTORIA          77  87  78  89  77  /  90 100  80  60  30
LAREDO            79  91  79  96  78  /  60  90  90  60  40
ALICE             77  88  78  91  77  /  90 100  80  60  30
ROCKPORT          80  87  82  89  81  / 100 100  80  60  20
COTULLA           76  90  77  94  76  /  70 100  90  60  40
KINGSVILLE        78  88  79  91  78  / 100 100  80  60  20
NAVY CORPUS       80  87  82  89  81  / 100 100  80  60  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
     CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     INLAND TROPICAL STORM WARNING FROM 7 AM TO 7 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
     WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
     WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TM/95...UPDATE
MB/80...AVIATION
Hazardous weather outlook, Aug 15, 5:20 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 PM CDT WED AUG 15 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-162230-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 PM CDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

TROPICAL STORM ERIN IS FORECAST TO MOVE TOWARDS THE TEXAS COAST
OVERNIGHT...AND MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS
LATE THURSDAY MORNING. WIDESPREAD RAINFALL AND TROPICAL STORM
CONDITIONS WILL MOVE INTO THE MIDDLE TEXAS COASTAL WATERS LATE
TONIGHT AND SPREAD INLAND THROUGH THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL STORM ERIN IS EXPECTED TO MAKE LANDFALL NEAR CORPUS
CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. AT THIS TIME...THE
MAIN IMPACT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
FLOODING. AVERAGE RAIN AMOUNTS OF 3 TO 6 INCHES WILL BE COMMON FOR
SOUTH TEXAS FOR THE PERIOD THURSDAY THROUGH THURSDAY NIGHT. ISOLATED
MAXIMUM RAIN AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. WINDS ARE
EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH AS
THE TROPICAL STORM MOVES INLAND THURSDAY. SOUTH TEXANS SHOULD
MONITOR THE PROGRESS OF THIS SYSTEM CLOSELY FOR DEVELOPMENT
THROUGH THURSDAY. RAIN CHANCES WILL DIMINISH BY THE WEEKEND AS A
RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED TONIGHT THROUGH THURSDAY.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:12 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio6 hr
Aug 16, 4:43 AM CDTTornado WarningCRPAransas, Refugio47 min
Aug 16, 4:45 AM CDTSpecial Marine WarningCRP45 min
Aug 16, 5:56 AM CDTTornado WarningCRPGoliad, Refugio, Victoria49 min
Aug 16, 6:44 AM CDTTornado WarningCRPGoliad46 min
Aug 16, 9:03 AM CDTTornado WarningCRPBee, Live Oak42 min
Aug 16, 9:45 AM CDTRiver Flood WarningCRPCalhoun, Victoria11 hr
Aug 16, 9:45 AM CDTTornado WarningCRPBee, Live Oak45 min
Aug 16, 4:08 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria9 days

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.